White spots on bottom of inner eyelid

Hi there

I am now 4 months post chemo (3 FEC then 3 Docetaxel) and still on herceptin. My syelashes are now growing back but I am trouble by white spots on the bottom of my inner eyelid which seem to be flumoxing my GP. We suspect that they are caused by my eyelashes growing back, and perhaps because they are not full-length yet they are irritating my bottom eyelid. I usually suffer from dry eyes but so far we have tried eyecreams and drops but nothing has cleared the spots up.

Has anybody else suffered with these, and what was the effective treatment, if any, please?

Thanks

Hi there,

I think I have had the same problem but not sure? I had the same treatment to yourself and have only just finished herceptin. I have had a little spot (or raised area) on both lower eyelids for quite a while now, although mine are not white but ‘pink’ coloured. M

My belief is that it is where the new eyelashes are growing through (similar to when you shave your legs you can get raised bumps). I have about 3 eyelashes which look like they are coming out of the same hair folicle and it is quite uncomfortable - it feels like I constantly have something poking in my eye. A few of my eyelashes continue to grow upwards which is also a bit annoying and strange.

I think my problem is something I will have to cope with and hopefully with time it will right itself. But I know it is uncomfortable and one more stupid thing we have to contend with. Also worse that your doctor doesn’t seem to know what to do.

Emma x

Hi Mazzalou,
What a coincidence. It has been one year since I completed Taxotere/Cytoxin chemo for Stage 1 breast cancer. A very white round ‘something’ developed in my right, lower, inner eyelid. I ignored it for a few months. Then I asked my new ophthalmologist about it. He thought it might be obstructed gland/duct, but was not sure, and referred me to an ‘eyelid specialist’. (This is all at Massachusetts Eye & Ear Infirmary in Boston, MA, USA - so I guess it’s as reliable as I can hope for). Today (see? coincidence!!) I had a quarterly exam by my oncologist. She said Taxotere has been reported to have adverse effects on eye/eyelid tissue, etc. And it was only after chemo that this appeared. Now the large white spot had reduced in size and a second smaller spot has formed. The onc. said to see the specialist at MEEI. I guess I’ll make an appointment. But I was compelled to tell you to google some combinations of Taxotere/Docetaxel/eyelid etc. and you will see some of the descriptions. I’ll post again after seeing the MEEI specialist. Take care!
OnceBald

PS to Mazzalou
I also have had dry eye all my life. Perhaps it increases the probablity of experiencing this Taxotere side effect?
OB

Hi OnceBald

I saw my opthamologist last week and I have meibomian gland dysfuction - google it - but basically what it means is that the glands that produce the oil which prevents you getting dry eyes become blocked and don’t release the oil (a bit like a zit that doesn’t clear) It is very common and goes with dry eyes. He has prescribed a month’s course of steroid eye-drops and recommended the use of an eyebag - see Lumecare on google - and I have a follow-on appointment in 3 months time to see if the condition has improved. He said that he had seen 6 patients that day with the condition, but I was the only one that had had chemo treatment, altho I am sure that the way docetaxel makes your eyes water profusely when you finish it, as does herceptin, I am sure that this adds to the problem.

I will let you know if the treatment improves my condition as eyebag arrived today, but do let me know how you get on after seeing your specialist too.

Mazzalou